Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Hastings, NE

March 22, 2011Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Mar 22, 2011, 4:53 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 4:53 PM CDT (21:53 UTC)
Expired
Mar 22, 2011, 5:45 PM CDT
In force
52 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 5:03 PM CDTHAIL 0.54 Nne Tipton, KSSMALL HAIL COVERING THE GROUND.
Mar 22, 5:05 PM CDTHAIL 1.5Tipton, KS
Mar 22, 5:07 PM CDTHAIL 1.252 Ne Tipton, KS
Mar 22, 5:23 PM CDTHAIL 1Beloit, KS
Mar 22, 5:30 PM CDTHAIL 1Beloit, KSNICKEL TO QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WUUS53 KGID 222153
SVRGID
KSC123-141-222245-
/O.NEW.KGID.SV.W.0004.110322T2153Z-110322T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
453 PM CDT TUE MAR 22 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  EAST CENTRAL OSBORNE COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTH OF OSBORNE...OR 30 MILES WEST OF BELOIT...AND MOVING EAST AT
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...TIPTON...GLEN ELDER...ASHERVILLE...SIMPSON AND
  SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3940 9874 3951 9834 3956 9796 3956 9793
      3928 9793 3923 9868
TIME...MOT...LOC 2153Z 256DEG 41KT 3934 9857
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
560 
WWUS53 KGID 222211
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
511 PM CDT TUE MAR 22 2011

KSC141-222220-
/O.CAN.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
OSBORNE KS-
511 PM CDT TUE MAR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSBORNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3947 9848 3951 9834 3956 9796 3956 9793
      3928 9793 3924 9849
TIME...MOT...LOC 2210Z 256DEG 41KT 3938 9833

$$

KSC123-222245-
/O.CON.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
MITCHELL KS-
511 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MITCHELL
COUNTY UNTIL 545 PM CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF TIPTON...OR 15 MILES SOUTHWEST OF BELOIT...MOVING EAST
AT 45 MPH.

IN ADDITION...AT 505 PM CDT PING PONG BALL SIZE HAIL WAS REPORTED 
IN TIPTON WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BELOIT...GLEN ELDER...ASHERVILLE...SIMPSON AND SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3947 9848 3951 9834 3956 9796 3956 9793
      3928 9793 3924 9849
TIME...MOT...LOC 2210Z 256DEG 41KT 3938 9833
WIND...HAIL 60MPH 1.00IN

$$
028 
WWUS53 KGID 222220
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
520 PM CDT TUE MAR 22 2011

KSC123-222245-
/O.CON.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
MITCHELL KS-
520 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MITCHELL COUNTY UNTIL 545 PM CDT...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF BELOIT...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BELOIT...ASHERVILLE...SIMPSON AND SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3951 9834 3956 9796 3956 9793 3928 9793
      3925 9830
TIME...MOT...LOC 2220Z 255DEG 38KT 3941 9814
WIND...HAIL 60MPH 1.50IN

$$
297 
WWUS53 KGID 222229
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
529 PM CDT TUE MAR 22 2011

KSC123-222245-
/O.CON.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
MITCHELL KS-
529 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MITCHELL COUNTY UNTIL 545 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ASHERVILLE...OR 6 MILES SOUTHEAST OF BELOIT...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  SIMPSON AND SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3934 9793 3932 9813 3953 9817 3956 9796
      3956 9793
TIME...MOT...LOC 2229Z 260DEG 40KT 3942 9798
WIND...HAIL 60MPH 1.50IN

$$
693 
WWUS53 KGID 222242
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
542 PM CDT TUE MAR 22 2011

KSC123-222252-
/O.EXP.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
MITCHELL KS-
542 PM CDT TUE MAR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MITCHELL COUNTY
WILL EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3934 9793 3932 9813 3953 9817 3956 9796
      3956 9793
TIME...MOT...LOC 2242Z 260DEG 40KT 3944 9779

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:53 PM CDT, 1 hour earlier.

Area forecast discussion, Mar 22, 3:53 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
353 PM CDT TUE MAR 22 2011

.SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. MAIN FORECAST CONCERN
WILL BE CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TEMPERATURES
THROUGH THE PERIOD.

ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS
AFTERNOON. MOST OF THE THUNDERSTORMS HAVE BEEN ALONG THE FRONT AND
TO THE EAST OF THE FORECAST AREA THIS AFTERNOON. THERE HAS BEEN AN
ISOLATED THUNDERSTORM THAT HAS MOVED JUST TO THE NORTH OF THE KANSAS
STATE LINE THIS AFTERNOON. EXPECT A FEW SHOWERS OR AN ISOLATED
THUNDERSTORM. MOST LIKELY IT WILL JUST BE SPRINKLES ACROSS THE AREA.
THE SURFACE LOW AND COLD FRONT THAT HAVE BROUGHT THE SHOWERS AND
THUNDERSTORMS TO THE AREA HAS MOVED INTO EASTERN NEBRASKA AND THE
COLD FRONT IS THROUGH THE FORECAST AREA. THE SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA ARE IN THE COLD AIR AND
SHOULD DISSIPATE AS SOON AS THE SUN GOES DOWN THIS EVENING.

COLDER AIR MOVES INTO THE FORECAST AREA THIS EVENING BEHIND THE COLD
FRONT AND LINGERS ACROSS THE AREA THROUGH THE REMAINDER OF THE
PERIOD. THERE IS SOME MOISTURE THAT MOVES THROUGH THE AREA ON AND
OFF THROUGH TOMORROW WITH THE UPPER LOW STILL SPINNING A FEW WEAK
WAVES THROUGH THE AREA AND THERE WILL BE SOME CLOUDS. BY WEDNESDAY
NIGHT THERE WILL BE A WEAK UPPER LEVEL RIDGE MOVING TOWARDS THE AREA
AND WEAK SURFACE HIGH WITH SHOULD HELP TO DECREASE CLOUDS.
TEMPERATURES THROUGH THE PERIOD WILL BE A LITTLE BELOW NORMAL.

.LONG TERM...THURSDAY THROUGH TUESDAY.  PRIMARY FORECAST CONCERN LIES WITH
PRECIPITATION CHANCES AND COOLER TEMPERATURES.

THE LONG TERM PERIOD IS MARKED BY AN ACTIVE UPPER LEVEL PATTERN
ACROSS THE REGION WITH A COUPLE OF DISTURBANCES MOVING THROUGH.
CONDITIONS ARE QUIET TO START OFF THE PERIOD WITH MODELS IN PRETTY
GOOD AGREEMENT SHOWING SHORTWAVE RIDGING THROUGH THE PLAINS WITH A
LARGE LOW PRESSURE SYSTEM IMPACTING THE EASTERN THIRD OF THE CONUS
AND ANOTHER LOW PRESSURE/TROUGH SET UP ALONG THE WEST COAST.  THIS
WILL KEEP THE CWA DRY THROUGH THE DAYTIME HOURS...BUT IT DOSENT LAST
LONG AS PRECIPITATION CHANCE ARRIVE LATE THURSDAY NIGHT AND INTO
FRIDAY MORNING AS A UPPER LEVEL SHORTWAVE TROUGH CROSSES THE CENTRAL
AND NORTHERN PLAINS.  INCREASED POPS A BIT IN EASTERN AREAS...BUT
DIDNT MAKE BIG CHANGES WITH MODELS STILL SHOWING A LITTLE
UNCERTAINTY WITH MAINLY THE LOCATION OF THE BEST FORCING AND
RESULTING PRECIP.  AS THIS SYSTEM PUSHES EAST...LOOKS TO BRING
ANOTHER BRIEF BREAK IN ACTION FOR THE DAYTIME HOURS ON FRIDAY.  AS
FAR AS TEMPERATURES GO...WHILE A LITTLE COOLER THAN THE PAST FEW
DAYS...STILL NOT BAD WITH HIGHS RANGING FROM THE MID/UPPER 40S TO
MID/UPPER 50S. WITH LOW TEMPERATURES THURS NIGHT/FRI MORNING
REACHING NEAR THE FREEZING MARK...DID KEEP THE R/S MIX GOING IN THE
FORECAST.

FORECAST STILL LOOKS MESSY FOR THE UPCOMING WEEKEND...BUT CONFIDENCE
REMAINS LOW...WITH MODELS ACTUALLY IN LESS AGREEMENT THAN YESTERDAY
WITH THIS SYSTEM...WHICH IS ACTUALLY SHOWN MORE AS AN OPEN TROUGH
COMPARED TO YESTERDAY.  THE TIMING HASNT CHANGED A LOT...WITH THE
DAYTIME HOURS ON SATURDAY SEEING THE BETTER CHANCES OF
PRECIPITATION.  WITH COOLER AIR BEING DRUG SOUTH AS THE SYSTEM
PUSHES THROUGH...THE THREAT OF SOME SNOW REMAINS.   HIGHS SAT/SUN
LOOKING TO ONLY TOP OUT IN THE UPPER 30S TO MID 40S.

HAVE SOME LOW POPS GOING LATE SUNDAY NIGHT AND INTO MONDAY AS YET
ANOTHER PUSHES THROUGH THE PLAINS.  STILL PLENTY OF UNCERTAINTY WITH
THIS SYSTEM...BUT LATEST MODELS RUNS HAVE SHOW A MORE SOUTHWARD
TRACK.  POSSIBILITY OF BOTH RAIN AND SNOW REMAINS AS DO THE
COOLER/BELOW AVG TEMPERATURES.

&&

.PREV DISCUSSION... /ISSUED 1223 PM CDT TUE MAR 22 2011/

AVIATION...18Z TAF. THE SURFACE LOW HAS MOVED TO THE EAST OF THE
KGRI TERMINAL AREA AND WINDS WILL BE PRIMARILY FROM THE WEST THIS
AFTERNOON AS THE SURFACE LOW MOVES TO THE NORTHEAST. THERE MAY BE
SOME MVFR CEILINGS THIS AFTERNOON ON AND OFF...BUT MOST OF THE
CEILINGS SHOULD BE MVFR. THERE IS AN OFF CHANCE THERE COULD BE A
SPRINKLE...BUT NOT CONFIDENT ENOUGH TO PUT IT IN THE FORECAST. THE
CLOUDS WILL DECREASE TONIGHT BUT BY MORNING THERE WILL BE AN
INCREASE IN MOISTURE THAT WILL BRING SOME CLOUDS BACK TO THE AREA.
THEY SHOULD REMAIN VFR.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 22, 3:52 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
352 PM CDT TUE MAR 22 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
352 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE
AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY STRONG NORTHWEST WINDS WILL GUST TO AROUND 40 MPH
THROUGH THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Mar 22, 3:27 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
327 PM CDT TUE MAR 22 2011

NEZ075-076-085-086-222100-
ADAMS NE-CLAY NE-NUCKOLLS NE-WEBSTER NE-
327 PM CDT TUE MAR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NUCKOLLS...
NORTHEASTERN WEBSTER...SOUTHWESTERN CLAY AND SOUTHEASTERN ADAMS
COUNTIES UNTIL 400 PM CDT...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COWLES...OR 26 MILES SOUTH OF HASTINGS...
MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROSEMONT...
  LAWRENCE...
  DEWEESE...
  FAIRFIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4045 9810 4022 9795 4015 9851 4030 9855
TIME...MOT...LOC 2027Z 250DEG 40KT 4023 9843

JCB
Special weather statement, Mar 22, 3:47 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
347 PM CDT TUE MAR 22 2011

KSZ017-222115-
ROOKS KS-
347 PM CDT TUE MAR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOKS COUNTY UNTIL
415 PM CDT...

AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF PALCO...OR 21 MILES SOUTHEAST OF
HILL CITY...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ZURICH...
  PLAINVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3913 9961 3921 9960 3933 9938 3915 9920
      3912 9960
TIME...MOT...LOC 2047Z 249DEG 29KT 3914 9957

FAY
Special weather statement, Mar 22, 4:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
414 PM CDT TUE MAR 22 2011

KSZ017-018-222145-
OSBORNE KS-ROOKS KS-
414 PM CDT TUE MAR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND SOUTHERN
ROOKS COUNTIES UNTIL 445 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINVILLE...OR 34 MILES EAST OF HILL
CITY...MOVING NORTHEAST AT 45 MPH....AND A SECOND STRONG
THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF PALCO.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3948 9893 3933 9876 3915 9922 3913 9958
      3927 9959
TIME...MOT...LOC 2113Z 240DEG 42KT 3926 9919

FAY
Local storm report, Mar 22, 4:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             PALCO                   39.25N 99.56W
03/22/2011  E0.50 INCH       ROOKS              KS   COUNTY OFFICIAL

&&

FAY
Local storm report, Mar 22, 4:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             2 N BLOOMINGTON         40.12N 99.04W
03/22/2011  E0.50 INCH       FRANKLIN           NE   PUBLIC

&&

REED
Local storm report, Mar 22, 4:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
438 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             1 N FRANKLIN            40.11N 98.95W
03/22/2011  E0.50 INCH       FRANKLIN           NE   PUBLIC

            GROUND WHITE, COVERED WITH HAIL

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:20 PM CDTSevere Thunderstorm WarningGIDPhillips40 min
Mar 22, 3:47 PM CDTSpecial Weather StatementGIDRooks28 min
Mar 22, 4:14 PM CDTSpecial Weather StatementGIDRooks31 min
Mar 22, 4:30 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.